OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 25, Iss. 20 — Oct. 15, 2000
  • pp: 1493–1495

Alternative formulation for invariant optical fields: Mathieu beams

J. C. Gutiérrez-Vega, M. D. Iturbe-Castillo, and S. Chávez-Cerda  »View Author Affiliations


Optics Letters, Vol. 25, Issue 20, pp. 1493-1495 (2000)
http://dx.doi.org/10.1364/OL.25.001493


View Full Text Article

Acrobat PDF (490 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Based on the separability of the Helmholtz equation into elliptical cylindrical coordinates, we present another class of invariant optical fields that may have a highly localized distribution along one of the transverse directions and a sharply peaked quasi-periodic structure along the other. These fields are described by the radial and angular Mathieu functions. We identify the corresponding function in the McCutchen sphere that produces this kind of beam and propose an experimental setup for the realization of an invariant optical field.

© 2000 Optical Society of America

OCIS Codes
(110.6760) Imaging systems : Talbot and self-imaging effects
(140.3300) Lasers and laser optics : Laser beam shaping
(200.4650) Optics in computing : Optical interconnects
(260.1960) Physical optics : Diffraction theory
(350.5500) Other areas of optics : Propagation

Citation
J. C. Gutiérrez-Vega, M. D. Iturbe-Castillo, and S. Chávez-Cerda, "Alternative formulation for invariant optical fields: Mathieu beams," Opt. Lett. 25, 1493-1495 (2000)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-25-20-1493


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. J. E. Durnin, J. J. Miceli, and J. H. Eberly, Phys. Rev. Lett. 58, 1499 (1987).
  2. E. G. Kalnins and W. Miller, Jr., J. Math. Phys. 17, 331 (1976).
  3. C. W. McCutchen, J. Opt. Soc. Am. 54, 240 (1964).
  4. G. Indebetouw, J. Opt. Soc. Am. A 6, 150 (1989).
  5. Y. Y. Ananev, Opt. Spectrosc. (USSR) 64, 722 (1988).
  6. J. A. Stratton, Electromagnetic Theory (McGraw-Hill, New York, 1941).
  7. A. Vasara, J. Turunen, and A. T. Friberg, J. Opt. Soc. Am. A 6, 1748 (1989).
  8. R. Piestun and J. Shamir, J. Opt. Soc. Am. A 15, 3039 (1998).
  9. Z. Bouchal and J. Wagner, Opt. Commun. 176, 299 (2000).
  10. J. Turunen, A. Vasara, and A. T. Friberg, J. Opt. Soc. Am. A 8, 282 (1991).
  11. N. W. McLachlan, Theory and Applications of Mathieu Functions (Oxford University, London, 1951).
  12. I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series and Products, 5th ed. (Academic, London, 1994).
  13. J. C. Gutiérrez-Vega, “Formal analysis of the propagation of invariant optical fields with elliptical symmetries,” Ph.D. dissertation (Instituto Nacional de Astrofísica, Optica y Electroníca, Puebla, Mexico, 2000); jgutierr@campus.mty.itesm.mx.
  14. M. D. Feit and J. A. Fleck, Jr., J. Opt. Soc. Am. B 5, 633 (1988).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited